Puerto Rico, 2006

Flash Flood in Puerto Rico, May 29, 2006

May 29, 2006 · NWS SJU · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Juan, PR wrote its last area forecast discussion before the first event at May 29, 6:53 AM AST, 7 hours 37 minutes earlier.

Area forecast discussion, May 29, 6:53 AM AST, 7 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
653 AM AST MON MAY 29 2006

.DISCUSSION...
UPPER LEVEL TROF ACROSS SW ATLC EXTENDING SW INTO W CARIB...WITH
ASSOCIATED VORT CENTER FORECAST TO DIG SW NEXT FEW DAYS AND WILL
YIELD A WSW TO SWLY FLOW ALOFT ACROSS THE LOCAL AREA...AND PROMOTE
UNSTABLE UPPER LEVEL CONDITIONS LOCALLY FOR THE NEXT SEVERAL DAYS.
MEANWHILE...AT LOWER LEVELS...SOME VERY MODEST DRYING HAS OCCURRED
DURING THE PAST 24 HOURS. BUT THE DEVELOPMENT OF A LLVL VORT ALONG
AN OLD FRONTAL BOUNDARY ACROSS THE ATLC NNE OF THE AREA...WITH A
WEAK TROF EXTENDING SSW TO NW PR IS HELPING TO MAINTAIN LLVL
CONVERGENCE UPSTREAM...WHICH CONTINUES TO ADVECT INTO THE AREA.
SELY FLOW EAST OF THIS TROF WILL PREVAIL TODAY...WITH WEAK ELY
FLOW W OF THE TROF. AMPLE MORNING SUNSHINE...MILD LLVL WINDS...AND
SUFFICIENT LLVL MOISTURE WILL COMBINE TO PRODUCE SCATTERED TO
LOCALLY NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS TODAY...
FOCUSED ACROSS THE INTERIOR AND NW OF PR. A MILD DECREASE IN LLVL
MOISTURE IS THEN FORECAST THROUGHOUT THE NEXT FEW DAYS...WITH
OCCASIONAL AREAS OF HIGHER MOISTURE CONTENT.

ALTHOUGH SURFACE WINDS MAY RETURN TO AN E OR ESE DIRECTION LATER
IN THE WEEK...MEDIUM RANGE FORECASTS CONTINUE TO SUGGEST A SE LLVL
FLOW INTO THE UPCOMING WEEKEND...WHICH WILL CONTINUE TO FOCUS AND
STEER DIURNAL CONVECTION ACROSS THE NW QUARTER OF PR.

MARINE CONDITIONS WILL REMAIN RELATIVELY MILD FOR THE NEXT SEVERAL
DAYS WITH LIGHT TO MODERATE WINDS AND SLIGHT SEAS.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  89  78  89  78 /  20  30  60  30
STT  85  79  85  79 /  50  40  40  50

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
&&

70
Hazardous weather outlook, May 29, 6:00 AM AST, 8 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
600 AM AST MON MAY 29 2006

PRZ001>013-AMZ710>750-301000-
600 AM AST MON MAY 29 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO.

.TODAY AND TONIGHT...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
ARE EXPECTED TO DEVELOP OVER THE CENTRAL INTERIOR AND WESTERN
SECTIONS OF PUERTO RICO THIS AFTERNOON. PERIODS OF HEAVY RAINFALL
ARE POSSIBLE IN SOME LOCALIZED SPOTS AND CAUSE URBAN AND SMALL
STREAM FLOODING AND EVEN FLASH FLOODING CONDITIONS IN POOR DRAINAGE
AREAS.

.DAYS TWO THROUGH SEVEN...THIS WET PATTERN WILL PERSIST AT LEAST
THROUGH MIDWEEK. THE WESTERN INTERIOR AND NORTHWEST PART OF THE
ISLAND HAVE BEEN AFFECTED BY SHOWERS AND THUNDERSTORMS FOR THE PAST
FEW DAYS. THE SOIL MAY BE SATURATED OR JUST TO DO SO...AND ANY
ADDITIONAL RAIN WILL CAUSE URBAN AND FLASH FLOODING CONDITIONS AT
LEAST THROUGH WEDNESDAY.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

VIZ001-002-AMZ710>730-301000-
600 AM AST MON MAY 29 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS.

.TODAY AND TONIGHT...ISOLATED TO SCATTERED PASSING SHOWERS AND ONE
OR TWO ISOLATED THUNDERSTORMS ARE EXPECTED TODAY ACROSS THE ISLANDS.
HEAVIEST RAINFALL AMOUNTS SHOULD STAY OVER THE ISLANDS COASTAL
WATERS. HOWEVER...FROM TIME TO TIME...THE ISLANDS WILL GET AFFECTED
BY A MODERATE TO HEAVY SHOWER.

.DAYS TWO THROUGH SEVEN...NO HAZARDOUS WEATHER CONDITIONS ARE
EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB
SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE
LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.

FROM YOUR PDA/PHONE: HTTP://MOBILE.SRH.NOAA.GOV OR
WWW.SRH.NOAA.GOV/WML

In the hours before

Special weather statement, May 29, 1:49 PM AST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
149 PM AST MON MAY 29 2006

PRZ005-006-008-009-291900-
NORTHWEST-NORTH CENTRAL-CENTRAL INTERIOR-WESTERN INTERIOR-
149 PM AST MON MAY 29 2006

AT 144 PM...DOPPLER WEATHER RADAR SHOWED A STRONG THUNDERSTORM OVER
WESTERN ARECIBO...SOUTHERN HATILLO...EASTERN CAMUY AND NORTHERN
UTUADO...MOVING SLOWLY NORTH AT 5 TO 10 MPH. THIS STORM WILL
CONTINUE TO AFFECT THESE AREAS THROUGH AT LEAST 215 PM AND THEN MOVE
TOWARDS THE COASTLINE THEREAFTER. A SECOND STRONG STORM WAS OVER
CIALES...MANATI AND MOROVIS AND WILL CONTINUE TO AFFECT THESE AREAS
THROUGH 215 PM. THESE THUNDERSTORMS WILL LIKELY CONTAIN DANGEROUS...
FREQUENT CLOUD TO GROUND LIGHTNING...WIND GUSTS IN EXCESS OF 40
MPH...TORRENTIAL RAINFALL AND POSSIBLY SOME PEA SIZED HAIL. IN
ADDITION...SOME LOCALIZED FLOODING WILL OCCUR WITH THESE STORMS.

BCS
Special weather statement, May 29, 1:57 PM AST, 33 minutes before
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO
SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR
149 PM AST LUNES 29 DE MAYO DE 2006

PRZ005-006-008-009-291900-
NOROESTE-NORTE CENTRAL-INTERIOR CENTRAL-OESTE INTERIOR-
149 PM AST LUNES 29 DE MAYO DE 2006

A LA 1:44 PM AST...EL RADAR DOPPLER MOSTRO UNA TRONADA FUERTE SOBRE
EL OESTE DE ARECIBO...EL SUR DE HATILLO...EL ESTE DE CAMUY Y EL
NORTE DE UTUADO...MOVIENDOSE LENTAMENTE HACIA EL NORTE DE 5 A 10
MPH. ESTA TRONADA CONTINUARA AFECTANDO A ESTAS AREAS HASTA POR LO
MENOS LAS 2:15 PM Y LUEGO SE MOVERAN HACIA LA COSTA. UNA SEGUNDA
TRONADA ESTABA SOBRE CIALES...MANATI...Y MOROVIS Y CONTINUARA
AFECTANDO A ESTAS AREAS HASTA LAS 2:15 PM. ESTAS TRONADAS
POSIBLEMENTE CONTIENEN PELIGROSOS RELAMPAGOS FRECUENTES DE NUBE A
TIERRA...VIENTOS EN RAFAGAS EN EXCESO DE 40 MPH...LLUVIA
TORRENCIAL...Y LA POSIBILIDAD DE GRANIZO PEQUENO. EN ADICION...
OCURRIRAN ALGUNAS INUNDACIONES LOCALES CON ESTAS TRONADAS.

BCS/SANTIAGO

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Northwest

When
May 29, 2:30 PM AST to 5:45 PM AST
Where
Northwest County, Hatillo
Reported by
EMERGENCY MANAGER

Road134 was reported flooded in Barrio Bayaney.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Puerto Rico in 2006Every state in 2006This day in weather historyWarnings in Puerto Rico, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5511262.